MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? PACKING; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? PACKING; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394260000600
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Difficult to Advance (2920); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil was protruding outside the target location, requiring intervention.This embold packing coil was selected for use during a splenic artery embolization procedure.The target vessel had moderate tortuosity.During the procedure, the embold packing coil was difficult to advance.The coil was then deployed, and the physician attempted to retrieve the coil in order to reposition it; however, increased resistance was felt upon retrieval.The coil became stretched and broken as a result.The pusher wire was removed leaving the coil outside the target vessel.A second coil was successfully placed.The procedure was prolonged.The patient was stable post procedure, and an additional surgery was scheduled to remove the coil.There were no other patient complications as a result of this event.
 
Event or Problem Description
It was reported that the coil was protruding outside the target location, requiring intervention.This embold? packing coil was selected for use during a splenic artery embolization procedure.The target vessel had moderate tortuosity.During the procedure, the embold packing coil was difficult to advance.The coil was then deployed, and the physician attempted to retrieve the coil in order to reposition it; however, increased resistance was felt upon retrieval.The coil became stretched and broken as a result.The pusher wire was removed leaving the coil outside the target vessel.The procedure was prolonged, and an additional surgery was performed to remove the coil.There were no other patient complications as a result of this event.
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, this embold packing device was visually examined, which revealed a stretched coil and bent couplers.X-ray was used to show the broken coil line stuck inside the sheath.Inspection of the remainder of the device presented no other damage or irregularities.It was found that the break and stretching was likely due to when attempting to retrieve the device.

Brand Name
EMBOLD? PACKING
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23183217
Report Number2124215-2025-65611
Device Sequence Number13048154
Product Code KRD
UDI-Device Identifier00191506026615
UDI-Public(01)00191506026615(17)280622(10)36812917
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K230706
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394260000600
Device Catalogue NumberM001394260000600
Device Lot Number0036812917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale